MAUDE Adverse Event Report: BENVENUE MEDICAL, INC. LUNA 3D LORDOTIC 8 DEGREE IMPLANT KIT, 10 MM; 10MM, 8-DEGREE, LUNA 3D LORDOTIC IMPLANT KIT

BENVENUE MEDICAL, INC. LUNA 3D LORDOTIC 8 DEGREE IMPLANT KIT, 10 MM; 10MM, 8-DEGREE, LUNA 3D LORDOTIC IMPLANT KIT
Model Number LUN3010-08
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Unintended Movement (3026)
Health Effect - Clinical Code Pain (1994)
Date of Event 05/05/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Post-operative pain and implant migration are listed in the device instructions for use (ifu) and in the procedural technique guide as known possible adverse effects associated with use of the system.Although not shown on images, physician indicated that a spinous process plate was present for posterior fixation at l4/5, but that it was not engaging the l4 spinous process.No posterior fixation was present at l5/s1.Revision surgery was successful in resolving the patient symptoms.The luna implants were removed and replaced with standard tlif cages, and pedicle screws were in place.A lack of / failure of posterior fixation is suspected to be the primary root cause of the implant migration in this case.Based on imaging only since no returned implant was provided, no intra-operative factors related to the luna implant alone explain implant migration.Per the ifu, the luna 3d interbody fusion system is to be used with supplemental fixation.A warning is also provided as follows: failure to follow any instructions or failure to heed any warnings or cautions could result in serious patient injury.A review of the lot history record confirmed no manufacturing nonconformities issued to the reported lot that would have caused or contributed to this event.Based on review of the information provided, there is no indication of a product quality issue with respect to manufacture, design or labeling.No additional information was provided.
 
Event or Problem Description
On may 5, 2017, the company became aware of a revision surgery scheduled, where physician would be removing two (2) luna implants that had migrated posteriorly.Based on imaging, the implant at l4/5 is in the canal, and the other at l5/s1 is impinging upon the l5 nerve root.The patient had leg pain, loss of strength and numbness, as well as a foot drop.Revision surgery scheduled for (b)(6) 2017.Physician indicated that a spinous process plate was present for posterior fixation at l4/5, but that it was not engaging the l4 spinous process.Physician also indicated that no posterior fixation was present at l5/s1.
 
Additional Manufacturer Narrative
This report is being submitted as a supplemental report to mfr report # 3007033608-2017-00007 to provide additional information.A second suspect device was included in the complaint case (b)(4).At the time of the initial report, it was unknown where to enter device information such as lot# and description.The information of the second device is entered below: brand name: luna 3d lordotic 8 degree implant kit, 11 mm, common name: 11mm, 8- degree, luna 3d lordotic implant kit, model#/catalog#: lun3011-08, (b)(4), manufacturer date: 12/01/2016, expiration date: 06/01/2017, (b)(4).Both devices were received by the company and investigated on 6/13/2017.At the time of the initial report, the device had not yet been evaluated.Based on the product investigation report (pir), no product defects or malfunctions were found.Lack of posterior fixation was the root cause of both device failures.This information does not alter any conclusions made in the original mdr.The pir is on file with (b)(4).

Brand Name
LUNA 3D LORDOTIC 8 DEGREE IMPLANT KIT, 10 MM
Common Device Name
10MM, 8-DEGREE, LUNA 3D LORDOTIC IMPLANT KIT
Manufacturer (Section D)
BENVENUE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
MDR Report Key6603462
Report Number3007033608-2017-00007
Device Sequence Number13655165
Product Code MAX
UDI-Device Identifier00813478020315
UDI-Public(01)00813478020315(17)170319(10)16260002
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K162431
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 05/31/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Operator of Device Health Professional
Device Expiration Date03/19/2017
Device Model NumberLUN3010-08
Device Catalogue NumberLUN3010-08
Device Lot Number16260002
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/05/2017
Supplement Date Received by Manufacturer05/05/2017
Initial Report FDA Received Date05/31/2017
Supplement Report FDA Received Date07/10/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;